MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION CPAP PRO, GER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION CPAP PRO, GER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DEX400S13
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 09/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a cpap device's sound abatement foam became degraded and causing a heart attack.The patient did receive medical intervention requiring hospitalization.This issue was reported to the fda per 21 cfr 806.The device will be corrected per (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on oct 11, 2024 and section h11 should be reported as: the manufacturer previously received information alleging a cpap device's sound abatement foam became degraded and causing a heart attack.The patient did receive medical intervention requiring hospitalization.The device was returned to the third-party service center for further evaluation.The device was evaluated.There was no mention of visual findings to the external part of the device.The internal aspect of the device was inspected.The device powered on and airflow was confirmed.The device's downloaded logs were reviewed.There were two errors found.The third-party service center concludes that they could not confirm the customer's allegation and there was no visible foam degradation.The device was scrapped.Sections d8, d9, h2, h3, h6 has been updated in this report.
 
Additional Manufacturer Narrative
This case was previously reported in error in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.This was incorrect and following further review of the complaint information and investigation this case is should not be considered as part of the voluntary recall.The manufacturer received information alleging that the dreamstation device was set to 12 mbar during customer use, however the output of the device was stated to only deliver at 8-9mbar.The patient was alleged to suffer a heart attack, occurrence date and time were not provided, and required medical intervention.Limited information has been provided.No additional information is available at this time.In the initial report, sections h7 and h9 was captured incorrectly and it should be blank.

Brand Name
DREAMSTATION CPAP PRO, GER
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS INC.
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key12541051
Report Number2518422-2021-04458
Device Sequence Number4031578
Product Code BZD
UDI-Device Identifier00606959024083
UDI-Public00606959024083
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDEX400S13
Device Catalogue NumberDEX400S13
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/11/2024
Not provided
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date12/05/2024
12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown